Texas, 2015

Damaging Winds in Texas, August 25, 2015

August 25, 2015 · NWS SHV · 8 events in 2 counties and zones

A complex of strong to severe thunderstorms developed south of the Red River across Northeast Texas during the predawn hours of August 25th. These storms developed in a northwest flow environment and were fed by a strong low level jet across eastern Texas.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

A complex of strong to severe thunderstorms developed south of the Red River across Northeast Texas during the predawn hours of August 25th. These storms developed in a northwest flow environment and were fed by a strong low level jet across eastern Texas. These storms propagated along a surface based instability axis and produced strong and damaging wind gusts across portions of Cherokee County, Texas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 25, 5:37 AM CST, 38 minutes earlier.

Area forecast discussion, Aug 25, 5:37 AM CST, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
637 AM CDT TUE AUG 25 2015

.AVIATION...
WEAK FRONTAL BOUNDARY TO GENERATE VCTS CONDITIONS ACROSS
SHV/TYR/GGG/MLU/TXK THIS MORNING. STORMS TO MOVE SOUTH ACROSS LFK
LATER TODAY...DISSIPATING BY 26/00Z. OTHERWISE...VFR CONDITIONS
TO PREVAIL OUTSIDE OF STORMS ACROSS AREA TERMINALS. LIGHT WINDS
THIS MORNING TO BECOME NORTHEAST AT 5 KNOTS THIS AFTERNOON...THEN
BECOMING LIGHT AND VARIABLE AROUND SUNSET. /05/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  91  64  91  65 /  30  10   0   0
MLU  91  62  89  63 /  30   0   0   0
DEQ  89  60  90  62 /  20   0   0   0
TXK  87  61  89  64 /  30   0   0   0
ELD  88  60  88  61 /  20   0   0   0
TYR  90  68  92  68 /  30  10   0   0
GGG  90  65  92  66 /  30  10   0   0
LFK  94  68  92  65 /  30  10   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

05
Hazardous weather outlook, Aug 25, 3:06 AM CST, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
406 AM CDT TUE AUG 25 2015

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-260915-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
406 AM CDT TUE AUG 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY...
MAINLY SOUTH OF INTERSTATE 30...AS A COLD FRONT CONTINUES TO DRIFT
SOUTHWARD ACROSS THE FOUR STATE AREA. WHILE NO WIDESPREAD
HAZARDOUS WEATHER IS EXPECTED...A FEW ISOLATED STRONG TO SEVERE
STORMS CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT.

12

In the hours before

Special weather statement, Aug 25, 3:04 AM CST, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
404 AM CDT TUE AUG 25 2015

TXZ096-108>111-250945-
RED RIVER-TITUS-CAMP-FRANKLIN-MORRIS-
404 AM CDT TUE AUG 25 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN RED RIVER...
NORTHWESTERN MORRIS...NORTH CENTRAL CAMP...TITUS AND NORTHERN
FRANKLIN COUNTIES...

AT 404 AM CDT...A STRONG THUNDERSTORM WAS OVER HAGANSPORT...MOVING
SOUTHEAST AT 10 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MOUNT PLEASANT...HAGANSPORT...MOUNT VERNON...BOGATA...WILKERSON...
WINFIELD...TALCO...MILLER'S COVE...ROCKY MOUND...CUTHAND...
MONTICELLO...JOHNTOWN...HOPEWELL...HARVARD AND HARTS BLUFF.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3344 9531 3357 9521 3337 9475 3300 9501
      3322 9531
TIME...MOT...LOC 0904Z 310DEG 10KT 3339 9523

05
Special weather statement, Aug 25, 4:44 AM CST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
544 AM CDT TUE AUG 25 2015

TXZ108>110-124-125-251130-
WOOD-TITUS-CAMP-UPSHUR-FRANKLIN-
544 AM CDT TUE AUG 25 2015

...A STRONG THUNDERSTORM WILL AFFECT WESTERN CAMP...SOUTHWESTERN
TITUS...NORTHERN WOOD...NORTHWESTERN UPSHUR AND FRANKLIN COUNTIES...

AT 544 AM CDT...A STRONG THUNDERSTORM WAS 7 MILES SOUTHWEST OF
SULPHUR SPRINGS...MOVING SOUTHEAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
WINNSBORO...LEESBURG...MOUNT VERNON...QUITMAN...PURLEY...GOLDEN...
NEWSOME...PLEASANT GROVE...SCROGGINS...FOREST HILL...WINFIELD...
ALBA...YANTIS...MILLER'S COVE...ROCKY MOUND...CYPRESS...MONTICELLO...
HOPEWELL AND PERRYVILLE.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3296 9531 3324 9531 3330 9511 3291 9496
      3269 9559 3272 9564 3296 9567
TIME...MOT...LOC 1044Z 334DEG 18KT 3308 9571

05

The radar

The Shreveport radar (KSHV), 148 km away, was scanning. The volume nearest the first event began at 12:15 UTC.

Open the radar archive at this moment

Event by event

8 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Smith

When
August 25, 6:15 AM CST
Where
Smith County, 4.19 mi N of Lindale
Measured
52 kt (60 mph) estimated gust
Reported by
State Official
Coordinates
32.580, -95.410

A tree was downed on County Road 452 north of Lindale, Texas.

Thunderstorm Wind, Smith

When
August 25, 6:30 AM CST
Where
Smith County, 3.12 mi SE of Eads
Measured
52 kt (60 mph) estimated gust
Reported by
State Official
Coordinates
32.400, -95.390

A tree was downed on County Road 46.

Thunderstorm Wind, Smith

When
August 25, 6:35 AM CST
Where
Smith County, 1.38 mi S of Tyler
Measured
52 kt (60 mph) estimated gust
Reported by
State Official
Coordinates
32.330, -95.300

A tree was downed on County Road 334.

Thunderstorm Wind, Smith

When
August 25, 6:35 AM CST
Where
Smith County, 4.31 mi WSW of (Tyr)tyler Pounds Fl
Measured
52 kt (60 mph) estimated gust
Reported by
State Official
Coordinates
32.330, -95.470

A tree was downed on County Road 1120.

Thunderstorm Wind, Smith

When
August 25, 7:00 AM CST
Where
Smith County, 1.17 mi W of Elkton
Measured
52 kt (60 mph) estimated gust
Reported by
State Official
Coordinates
32.320, -95.290

A tree was downed on County Road 272 and 219 just southeast of town.

Thunderstorm Wind, Smith

When
August 25, 7:02 AM CST
Where
Smith County, Whitehouse
Measured
52 kt (60 mph) estimated gust
Reported by
State Official
Coordinates
32.230, -95.220

A tree was downed on FM 848 near Whitehouse, Texas.

Thunderstorm Wind, Cherokee

When
August 25, 7:03 AM CST
Where
Cherokee County, 4.94 mi NW of Henrys Chapel
Measured
52 kt (60 mph) estimated gust
Reported by
State Official
Coordinates
32.140, -95.120

A tree was downed on FM 856 just south of Troup, Texas.

Thunderstorm Wind, Cherokee

When
August 25, 7:15 AM CST
Where
Cherokee County, 1.81 mi NW of New Summerfield
Measured
52 kt (60 mph) estimated gust
Reported by
State Official
Coordinates
31.990, -95.100

A tree was downed on Hwy. 79 around New Summerfield, Texas.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2015Every state in 2015This day in weather historyWarnings in Texas, August 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 590194, 590195, 590196, 590197, 590199, 590201, 590127, 590128.